Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 4, 2017, 6:14 AM EDT for Dade County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 6:14 AM EDT (10:14 UTC)
- Expired
- Jul 4, 2017, 7:15 AM EDT
- In force
- 61 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
920
WWUS82 KFFC 041014
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
614 AM EDT TUE JUL 4 2017
GAZ001>003-041115-
Catoosa GA-Walker GA-Dade GA-
614 AM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA...WALKER AND DADE
COUNTIES UNTIL 715 AM EDT...
At 613 AM EDT...a cluster of thunderstorms were over Cloudland Canyon State
Park, or near Trenton...moving east at 25 mph.
HAZARD...Heavy rain up to 1.5 inches per hour.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Cloudland
Canyon State Park, Hooker, Cooper Heights, Rock Spring, Rising Fawn,
Noble, Lakeview, Indian Springs, Wood Station, Graysville and Cole
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8514 3477 8515 3469 8555 3498 8560
TIME...MOT...LOC 1013Z 247DEG 22KT 3482 8552
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:55 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 4, 3:55 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 355 AM EDT Tue Jul 4 2017 .SHORT TERM /Today through Wednesday/... Latest G16 WV satellite imagery shows a decaying upr wave moving east across northern Alabama & middle Tennessee at this time, accompanied by a few showers and embedded thunderstorms. It is this feature that will be the focus for convective initiation across mainly north Georgia today. Challenging forecast centers around coverage of showers/storms and how far south they develop, considering Hi-res models are in a bit of disagreement. The HRRR/RAP and 00z NAM keep most of the convection north of I-20 and I-85 while our local WRF/ARW models (which initialize off the GFS) are farther south (south of I-20 / along a LaGrange to Griffin to Greensboro line). Regardless of outcome, with the exception of the higher elevations of northeast Georgia, confidence is medium to high that any showers/storms will dissipate after 8PM and hopefully not impact many outdoor (Independence Day) activities. Out ahead of aforementioned upr wave, narrow belt of 20-25kt West-Southwest low lvl (sfc-h85) flow over north GA, along with moderate instability AOA 2K J/KG could support a few stronger storms this afternoon. Mid lvl dry air intrusion evident on Water Vapor could enhance isolated downburst winds of 50 to 60 mph. However, widespread severe weather is not expected. Tuesday night into Wednesday, shortwave ridge looks to set up across the forecast area behind Tuesday's upr lvl system and upstream wave over Missouri/Arkansas. This should help to limit convection while warming temps up into the lower to mid 90s across much of central GA. Heat indices could exceed 100F from Americus to Dublin to Swainsboro. DJN.83 .LONG TERM /Wednesday Night through Monday/... Extended period begins with a shortwave trof apprchng within a broader 500mb trof anchored over the eastern half of the US that remains anchored for the entire extended period. Pops expected to peak across far north GA Thursday aftn/eve with the approach of the shortwave trof. Will likely see a north to south gradient of tstm coverage from Thursday to Friday as the shortwave exits and forces a weak boundary southward through the CWA on Friday. Uncertainty increases through the weekend as the eastern US trof sharpens and becomes more conducive for NW flow MCS type systems. Both the ECMWF and GFS in general agreement on the NW flow pattern and the potential for something more organized to develop and head south on Saturday...which would appear to emanate from an overnight MCS in Missouri on Friday AM. Too early to determine anything other than recognize the potential. GFS and ECMWF diverge thereafter with ECM bringing in some drier air by Sunday thru Tuesday whereas the GFS hangs a boundary up and keeps pop chances normal to above normal through the extended. Running the model blends in the extended yield near normal pops overall with and near normal temps. Given the uncertainty of the weekend...would expect confidence to decrease with time. In summary...looking for increased pop targets of Thursday in north GA...Friday in Central/South GA and Saturday from North to South with potential MCS. KS.30 && AVIATION... 06Z Update... VFR conditions will prevail at ATL and surrounding TAF sites across north/central GA overnight and into at least the first part of the day. Upper level disturbance currently moving across northern Alabama is expected to have little to no impact on weather at least through 14-15z. Thereafter, will have to monitor convective trends as energy translates east and interacts with modest instability. Cannot rule out isolated to scattered showers and storms developing along I-20 between 17-21z during peak heating. Gusty winds and locally heavy rain would be primary threats. Conditions will improve after 00z across the entire area. //ATL Confidence...06Z Update... Medium on timing and coverage of convection. High on all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 71 91 72 / 30 20 20 5 Atlanta 89 73 90 73 / 30 20 20 5 Blairsville 81 66 84 67 / 40 30 30 30 Cartersville 88 71 89 72 / 30 20 20 10 Columbus 94 74 94 74 / 10 5 5 5 Gainesville 86 71 88 72 / 30 20 20 10 Macon 94 73 95 74 / 10 10 10 5 Rome 88 71 90 72 / 40 20 30 20 Peachtree City 90 71 91 71 / 20 20 10 5 Vidalia 95 75 95 76 / 10 10 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....ks.30 AVIATION...DJN.83
Hazardous weather outlook, Jul 4, 4:54 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 454 AM EDT Tue Jul 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070>073- 075-050900- Baldwin-Banks-Barrow-Bartow-Butts-Carroll-Catoosa-Chattooga- Cherokee-Clarke-Clayton-Cobb-Coweta-Dade-Dawson-DeKalb-Douglas- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Heard-Henry-Jackson-Jasper-Jones- Lamar-Lumpkin-Madison-Meriwether-Monroe-Morgan-Murray-Newton- North Fulton-Oconee-Oglethorpe-Paulding-Pickens-Pike-Polk-Putnam- Rockdale-South Fulton-Spalding-Taliaferro-Towns-Troup-Union- Walker-Walton-Warren-White-Whitfield-Wilkes- 454 AM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...northwest Georgia AND west central Georgia. .DAY ONE...Today and Tonight... There is a chance of a few showers and thunderstorms today and into this evening. The best chances for storms will be between the hours of noon and 6 pm generally across the North Georgia Mountains....however a scattered shower or thunderstorm cannot be ruled out in any location along and north of Interstate 20. Frequent lightning...gusty winds...and locally heavy rainfall will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a weak front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. GAZ069-074-076-078>086-089>098-102>113-050900- Bibb-Bleckley-Chattahoochee-Crawford-Crisp-Dodge-Dooly-Emanuel- Harris-Houston-Jefferson-Johnson-Laurens-Macon-Marion-Montgomery- Muscogee-Peach-Pulaski-Schley-Stewart-Sumter-Talbot-Taylor- Telfair-Toombs-Treutlen-Twiggs-Upson-Washington-Webster-Wheeler- Wilcox-Wilkinson- 454 AM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of central Georgia...east central Georgia...southeast Georgia AND west central Georgia. .DAY ONE...Today and Tonight... While an isolated shower or thunderstorm is possible this afternoon and evening...chances are forecast to be less than 20 percent today. However, the combination of the high temperatures and the dewpoint will cause the the heat index to approach and exceed 100 degrees during the afternoon hours today. Drink plenty of water and watch for signs of heat exhaustion if you are outdoors today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a weak front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 4, 6:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 AM EDT TUE JUL 4 2017
GAZ001>003-041115-
Catoosa GA-Walker GA-Dade GA-
614 AM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA...WALKER AND DADE
COUNTIES UNTIL 715 AM EDT...
At 613 AM EDT...a cluster of thunderstorms were over Cloudland Canyon State
Park, or near Trenton...moving east at 25 mph.
HAZARD...Heavy rain up to 1.5 inches per hour.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga Valley, Cloudland
Canyon State Park, Hooker, Cooper Heights, Rock Spring, Rising Fawn,
Noble, Lakeview, Indian Springs, Wood Station, Graysville and Cole
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3499 8514 3477 8515 3469 8555 3498 8560
TIME...MOT...LOC 1013Z 247DEG 22KT 3482 8552The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:32 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Jul 4, 7:25 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 65 min |
| Jul 4, 8:51 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 24 min |
| Jul 4, 9:22 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 53 min |
| Jul 4, 10:23 AM EDT | River Flood Warning | FFC | Dade | 32 hr |
| Jul 4, 1:13 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 32 min |
| Jul 4, 1:39 PM EDT | Special Weather Statement | FFC | Floyd, Gordon | 51 min |
| Jul 4, 2:13 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Gilmer, Gordon, Paulding and 2 more | 47 min |
| Jul 4, 2:51 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Hall, Paulding | 39 min |
| Jul 4, 3:21 PM EDT | Special Weather Statement | FFC | Cobb, Gwinnett, Paulding, Polk | 39 min |
| Jul 4, 3:30 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 45 min |
| Jul 4, 3:49 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Douglas, Fulton, Gwinnett, Jackson and 2 more | 41 min |
| Jul 4, 3:53 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Jul 4, 3:57 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jul 4, 4:02 PM EDT | Special Weather Statement | FFC | Banks | 43 min |
| Jul 4, 4:21 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 39 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Jul 4, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 38 min |
| Jul 4, 4:59 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 31 min |
| Jul 4, 5:04 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 41 min |
| Jul 4, 5:28 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, DeKalb, Douglas, Fulton and 1 more | 47 min |
| Jul 4, 5:34 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 41 min |
| Jul 4, 6:05 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, DeKalb, Fayette, Henry and 3 more | 40 min |
| Jul 4, 6:18 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 42 min |
| Jul 4, 6:40 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 50 min |
| Jul 4, 6:57 PM EDT | Special Weather Statement | FFC | Glascock | 48 min |
| Jul 4, 7:09 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jul 4, 7:15 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 45 min |
| Jul 4, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 36 min |
| Jul 4, 7:51 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Jul 4, 7:55 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 35 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.